Alert archive / Colorado / High Wind Warnings in 2008

High Wind Warning 10, NWS Denver/Boulder, CO

December 29, 20089 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at Dec 29, 2008, 10:30 AM MST for 9 counties in Colorado. It took effect at Dec 29, 2008, 6:00 PM MST. It was in force for 14 hr. 26 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 29, 2008, 10:30 AM MST (17:30 UTC)
In effect from
Dec 29, 2008, 6:00 PM MST
Expired
Dec 30, 2008, 8:00 AM MST
In force
14 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Weld County, CO

What was reported inside it

TimeReportWhereRemark
Dec 29, 7:21 PM MSTNON-TSTM WND GST 813 E Gold Hill, CO
Dec 29, 7:35 PM MSTNON-TSTM WND GST 652 S Boulder, CONCAR MESA LABS
Dec 29, 9:06 PM MSTNON-TSTM WND GST 887 Wnw Berthoud, COAT CARTER LAKE
Dec 29, 9:14 PM MSTNON-TSTM WND GST 78Rocky Flats, CO
Dec 29, 9:36 PM MSTNON-TSTM WND GST 712 N Longmont, CO
Dec 29, 10:39 PM MSTNON-TSTM WND GST 917 Wnw Berthoud, COCARTER LAKE
Dec 29, 11:15 PM MSTNON-TSTM WND GST 842 N Longmont, CO
Dec 30, 12:30 AM MSTNON-TSTM WND GST 672 Nne Boulder, CO
Dec 30, 12:30 AM MSTNON-TSTM WND GST 829 Sse Boulder, COROCKY FLATS - NATIONAL WIND TECHNOLOGY CENTER
Dec 30, 2:10 AM MSTNON-TSTM WND GST 661 W Eldorado Springs, CO
Dec 30, 2:48 AM MSTNON-TSTM WND GST 66Lakewood, CO
Dec 30, 3:28 AM MSTNON-TSTM WND GST 7621 N New Raymer, CO
Dec 30, 3:35 AM MSTNON-TSTM WND GST 8612 Wsw Loveland, COPINEWOOD LAKE
Dec 30, 4:00 AM MSTNON-TSTM WND GST 1113 S Masonville, CODAMAGE TO SMALL TREES, BRANCHES, FENCES AND TELEPHONE POLES IN THE VICINITY
Dec 30, 4:20 AM MSTNON-TSTM WND GST 692 Sw Boulder, CONCAR MESA LAB
Dec 30, 4:42 AM MSTNON-TSTM WND GST 987 Wnw Berthoud, CO
Dec 30, 4:45 AM MSTNON-TSTM WND GST 661 Sw Erie, CO
Dec 30, 5:15 AM MSTNON-TSTM WND GST 771 Sw Erie, CO
Dec 30, 5:30 AM MSTNON-TSTM WND GST 751 W Lafayette, CO
Dec 30, 5:48 AM MSTNON-TSTM WND GST 59Masonville, CO
Dec 30, 5:48 AM MSTNON-TSTM WND GST 782 Wsw Broomfield, COROCKY MOUNTAIN REGIONAL AIRPORT
Dec 30, 7:05 AM MSTNON-TSTM WND GST 702 Nne Boulder, CONCAR FOOTHILLS LAB
Dec 30, 7:06 AM MSTNON-TSTM WND GST 862 N Longmont, CO
Dec 30, 7:20 AM MSTNON-TSTM WND GST 732 Nne Boulder, CONCAR FOOTHILLS LAB
Dec 30, 7:31 AM MSTNON-TSTM WND GST 879 Sse Boulder, COROCKY FLATS - NATIONAL WIND TECHNOLOGY CENTER
Dec 30, 8:09 AM MSTNON-TSTM WND GST 723 S Larkspur, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 5.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2285 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOU 291730
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1030 AM MST MON DEC 29 2008

COZ035-036-038-039-300500-
/O.UPG.KBOU.HW.A.0006.081230T0100Z-081230T1800Z/
/O.NEW.KBOU.HW.W.0010.081230T0100Z-081230T1800Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT
1030 AM MST MON DEC 29 2008

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 11 AM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM MST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WESTERLY FLOW ALOFT WILL INCREASE LATER TODAY AND TONIGHT
OVER COLORADO. IN ADDITION...SURFACE LOW PRESSURE WILL DEVELOP
OVER THE NORTHERN PLAINS OVERNIGHT CREATING A STRONG PRESSURE
GRADIENT ACROSS NORTHEAST COLORADO. THESE FEATURES WILL CREATE
CONDITIONS FAVORABLE FOR THE DEVELOPMENT OF STRONG AND GUSTY
CHINOOK WINDS.

THESE GUSTY WINDS ARE EXPECTED TO INCREASE INTO THE 20 TO 40 MPH
RANGE THIS EVENING...WITH GUSTS UP TO 80 MPH IN WIND PRONE AREAS
BY MIDNIGHT.

THE WINDS WILL ALSO BE QUITE ERRATIC...SOMETIMES RANGING FROM
NEARLY CALM TO QUITE STRONG AND THEN BACK TO NEARLY CALM IN A
MATTER OF SEVERAL MINUTES. THE STRONGEST WINDS WILL ALSO NOT
NECESSARILY OCCUR IN ALL AREAS. LOCATIONS MOST LIKELY TO SEE THE
STRONGEST GUSTS ARE ALONG THE PEAK TO PEAK HIGHWAY...RED FEATHER
LAKES...WONDERVU...HIGHWAY 93 BETWEEN BOULDER AND GOLDEN...C-470
AROUND MORRISON...AND U.S. 36 BETWEEN BROOMFIELD...BOULDER...AND
ESTES PARK.

PERSONS TRAVELING IN LIGHTWEIGHT AND/OR HIGH PROFILE VEHICLES
SHOULD BE ESPECIALLY CAREFUL WHEN ENCOUNTERING THESE GUSTY
WINDS.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$

BARJENBRUCH
5 follow-up statements
000 
WWUS75 KBOU 300059
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
559 PM MST MON DEC 29 2008

COZ035-036-038-039-300900-
/O.CON.KBOU.HW.W.0010.081230T0100Z-081230T1800Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT
559 PM MST MON DEC 29 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. 

STRONG WESTERLY FLOW ALOFT WILL INCREASE LATER THIS EVENING AND
CONTINUE OVERNIGHT ACROSS COLORADO. IN ADDITION...SURFACE LOW
PRESSURE WILL DEVELOP OVER THE NORTHERN PLAINS TONIGHT CREATING A
STRONG PRESSURE GRADIENT ACROSS NORTHEAST COLORADO. THIS WILL
CREATE CONDITIONS FAVORABLE FOR THE DEVELOPMENT OF STRONG AND
GUSTY DOWNSLOPING CHINOOK WINDS.

WINDS ARE EXPECTED TO INCREASE INTO THE 20 TO 40 MPH RANGE LATER THIS
EVENING...WITH GUSTS UP TO 80 MPH IN WIND PRONE AREAS BY MIDNIGHT.

THE WINDS WILL ALSO BE QUITE ERRATIC...SOMETIMES RANGING FROM
NEARLY CALM TO QUITE STRONG AND THEN BACK TO NEARLY CALM IN A
MATTER OF MINUTES. THE STRONGEST WINDS WILL ALSO NOT NECESSARILY
OCCUR IN ALL AREAS. LOCATIONS MOST LIKELY TO SEE THE STRONGEST
GUSTS ARE ALONG THE PEAK TO PEAK HIGHWAY...RED FEATHER LAKES...
WONDERVU...HIGHWAY 93 BETWEEN BOULDER AND GOLDEN...C-470 AROUND
MORRISON...AND U.S. 36 BETWEEN BROOMFIELD...BOULDER...AND ESTES
PARK.

PERSONS TRAVELING IN LIGHTWEIGHT AND/OR HIGH PROFILE VEHICLES
SHOULD BE ESPECIALLY CAREFUL WHEN ENCOUNTERING THESE GUSTY WINDS.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$
000 
WWUS75 KBOU 300423
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
923 PM MST MON DEC 29 2008

COZ035-036-038-039-301230-
/O.CON.KBOU.HW.W.0010.000000T0000Z-081230T1800Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT
923 PM MST MON DEC 29 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. 

VERY STRONG WINDS DEVELOPED IN THE FRONT RANGE FOOTHILLS MONDAY
EVENING. SO FAR THE STRONGEST WINDS HAVE BEEN IN THE LOWER
FOOTHILLS FROM INTERSTATE 70 NORTH TO AROUND CARTER LAKE. THE
STRONGEST WINDS WILL BECOME MORE WIDESPREAD IN THE FOOTHILLS AND
OCCASIONALLY SPREAD ONTO THE PLAINS OF JEFFERSON...BOULDER...
LARIMER...AND NORTHWESTERN WELD COUNTIES DURING THE NIGHT AND INTO
TUESDAY MORNING. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE
EARLY MORNING HOURS.

WIND GUSTS REPORTED EARLY MONDAY EVENING INCLUDED 88 MPH AT CARTER
LAKE...81 MPH ON LEE HILL NORTHWEST OF BOULDER...AND 78 MPH AT
ROCKY FLATS.

PEOPLE IN THE WARNING AREA SHOULD BE PREPARED FOR WIND GUSTS AS
HIGH AS 90 MPH OVERNIGHT. SECURE LOOSE OBJECTS AND BE PREPARED FOR
POSSIBLE POWER OUTAGES. PERSONS TRAVELING IN LIGHTWEIGHT AND/OR
HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY CAREFUL WHEN
ENCOUNTERING THESE GUSTY WINDS. THE CROSSWINDS WILL BE ESPECIALLY
DANGEROUS ON HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...HIGHWAY 470
ALONG THE FOOTHILLS IN JEFFERSON COUNTY...HIGHWAY 36 BETWEEN
BROOMFIELD AND ESTES PARK...HIGHWAY 287 BETWEEN FORT COLLINS AND
LARAMIE...AND THE PEAK TO PEAK HIGHWAY BETWEEN BLACK HAWK AND
ESTES PARK.

$$

GIMMESTAD
000 
WWUS75 KBOU 300856
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
156 AM MST TUE DEC 30 2008

COZ035-036-038-039-301700-
/O.CON.KBOU.HW.W.0010.000000T0000Z-081230T1800Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT
156 AM MST TUE DEC 30 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING FOR THE FRONT RANGE AND NEARBY PLAINS IN NORTHERN COLORADO.

STRONG AND VERY GUSTY DOWNSLOPE WINDS WILL CONTINUE TO BUFFET
PORTIONS OF THE FRONT RANGE FOOTHILLS AND NEARBY PLAINS IN
NORTHERN COLORADO THROUGH EARLY TUESDAY MORNING. STRONGEST WINDS
DURING THE PAST SEVERAL HOURS HAVE BEEN OBSERVED ALONG THE FOOT OF
THE FRONT RANGE...GENERALLY FROM I-70 IN CENTRAL JEFFERSON COUNTY
NORTH TO JUST WEST OF FORT COLLINS IN CENTRAL LARIMER COUNTY.

GREATEST WIND GUSTS REPORTED SINCE LAST EVENING INCLUDE 91 MPH AT
CARTER LAKE SOUTHWEST OF FORT COLLINS...84 MPH ON THE NORTH SIDE
OF LONGMONT IN BOULDER COUNTY...82 MPH AT ROCKY FLATS IN NORTHERN
JEFFERSON COUNTY....AND 81 MPH ON LEE HILL NORTHWEST OF BOULDER.
WIND SPEEDS IN THE FOOTHILLS AND NEARBY PLAINS HAVE BEEN AVERAGING
25 TO 40 MPH SINCE MIDNIGHT.

THESE LOCALLY VERY STRONG...POTENTIALLY DAMAGING DOWNSLOPE WINDS
SHOULD CONTINUE FOR THE REST OF TONIGHT AND INTO EARLY TUESDAY
MORNING. THE ARRIVAL OF A COLD FRONT AROUND MID-MORNING IS
EXPECTED TO PUT AN END TO THESE VERY ERRATIC CHINOOK WINDS
BEGINNING FIRST IN THE FORT COLLINS TO LONGMONT AREA.

PEOPLE IN THE WARNING AREA MAY EXPERIENCE BRIEF POWER OUTAGES DUE
TO THE STRONG WINDS. PERSONS TRAVELING SHOULD ALSO ANTICIPATE SUDDEN
POWERFUL CROSS WINDS AND AREA OF BLOWING DUST AND GRAVEL. THE
CROSS WINDS WILL ESPECIALLY BE A PROBLEM FOR TRAVELERS ON HIGHWAY
93 BETWEEN GOLDEN AND BOULDER...HIGHWAY 470 ALONG THE FOOTHILLS IN
JEFFERSON COUNTY...HIGHWAY 36 BETWEEN BROOMFIELD AND ESTES
PARK...HIGHWAY 287 BETWEEN LAFAYETTE TO THE WYOMING BORDER...AND
IN THE CARTER LAKE AND HORSETOOTH RESERVOIR AREAS IN LARIMER
COUNTY.

$$
BAKER
000 
WWUS75 KBOU 301230
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
530 AM MST TUE DEC 30 2008

COZ035-036-038-039-301500-
/O.EXT.KBOU.HW.W.0010.000000T0000Z-081230T1500Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT
530 AM MST TUE DEC 30 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM MST THIS MORNING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 AM MST THIS
MORNING.

STRONG AND GUSTY DOWNSLOPE WINDS CONTINUE TO BUFFET PORTIONS OF
THE LOWER FRONT RANGE FOOTHILLS AND NEARBY PLAINS IN NORTHERN
COLORADO EARLY THIS MORNING. STRONGEST WINDS IN THE LAST FEW HOURS
HAVE BEEN OBSERVED ALONG THE BASE OF THE FOOTHILLS...GENERALLY
FROM I-70 IN CENTRAL JEFFERSON COUNTY NORTH TO FORT COLLINS IN
LARIMER COUNTY.

STRONGEST GUSTS OBSERVED SINCE LAST EVENING INCLUDE 91 MPH AT
CARTER LAKE IN SOUTHERN LARIMER COUNTY...84 MPH ON THE NORTH SIDE
OF LONGMONT IN BOULDER COUNTY...82 MPH AT ROCKY FLATS IN NORTHERN
JEFFERSON COUNTY...AND 81 MPH ON LEE HILL NORTHWEST OF BOULDER.
WIND SPEEDS IN THE FOOTHILLS AND ON THE ADJACENT HIGH PLAINS HAVE
AVERAGED 25 TO 40 MPH SINCE MIDNIGHT.

THESE LOCALIZED AND OFTEN VERY ERRATIC CHINOOK WINDS ARE EXPECTED
TO COME TO AN END IN MOST AREAS BY MID-MORNING WITH THE ARRIVAL OF
A BACK DOOR COLD FRONT. HOWEVER HIGHER ELEVATIONS OF THE FRONT
RANGE MAY CONTINUE TO SEE WEST WINDS OF 25 TO 50 MPH FOR MOST OF
THE DAY.

PEOPLE IN THE WARNING AREA MAY EXPERIENCE BRIEF POWER OUTAGES
THIS MORNING DUE TO STRONG WIND GUSTS. PERSONS TRAVELING SHOULD
ALSO ANTICIPATE SUDDEN CROSS WINDS AND AREAS OF BLOWING DUST AND
GRAVEL.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$
BAKER
000 
WWUS75 KBOU 301501
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
801 AM MST TUE DEC 30 2008

COZ035-036-038-039-301615-
/O.EXP.KBOU.HW.W.0010.000000T0000Z-081230T1500Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT
801 AM MST TUE DEC 30 2008

...HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING. 

STRONG AND GUSTY DOWNSLOPE WINDS WILL GRADUALLY ABATE ACROSS THE
FRONT RANGE FOOTHILLS AND ADJACENT PLAINS THIS MORNING. WINDS HAVE
ALREADY DIMINISHED TO BETWEEN 25 AND 40 MPH ACROSS WELD AND
LARIMER COUNTIES...AND WINDS WILL ALSO BE QUICKLY DECREASING THIS
MORNING ACROSS THE BOULDER AND DENVER METRO AREAS AS A COLD FRONT
BACKS INTO THE AREA.

STRONGEST GUSTS OBSERVED SINCE LAST EVENING INCLUDE 98 MPH AT
CARTER LAKE IN SOUTHERN LARIMER COUNTY...86 MPH ON THE NORTH SIDE
OF LONGMONT IN BOULDER COUNTY...87 MPH AT NATIONAL WIND TECHNOLOGY
CENTER NEAR ROCKY FLATS...86 MPH AT PINEWOOD LAKE IN LARIMER
COUNTY...81 MPH ON LEE HILL NORTHWEST OF BOULDER...73 MPH AT THE
NCAR FOOTHILLS LABORATORY IN NORTHEAST BOULDER...AND 72 MPH AND
THE NCAR MESA LABORATORY JUST SOUTHWEST OF BOULDER.

PEOPLE MAY STILL BE EXPERIENCING LOCALIZED POWER OUTAGES THIS
MORNING DUE TO STRONG WIND GUSTS. PERSONS TRAVELING SHOULD ALSO
ANTICIPATE SUDDEN CROSS WINDS AND AREAS OF BLOWING DUST AND
GRAVEL.

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Dec 29, 4:22 AM MST, 6 hours 8 minutes earlier.

Area forecast discussion, Dec 29, 4:22 AM MST, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
422 AM MST MON DEC 29 2008

.SHORT TERM...GENERALLY DRY CONDITIONS ARE EXPECTED TODAY AND
TONIGHT AS WEST TO NORTHWEST FLOW ALOFT CONTINUES OVER THE
DISTRICT.  THERE WILL BE A SLIGHT INCREASE IN MOISTURE TOWARDS
30/12Z WHICH MAY BE SUFFICIENT TO GENERATE A FEW OROGRAPHIC SNOW
SHOWERS OVER THE MOUNTAINS...ESPECIALLY IN ZONE 31.  WARMER
TEMPERATURES ARE ALSO ON TAP IN ALL AREAS TODAY WITH SOME PLAINS
AREAS UP AGAINST THE FOOTHILLS PUSHING 60 DEGREES.

ALL OF THE MODELS ARE PRETTY SIMILAR WITH THE PREDICTED CYCLOGENESIS
OVER THE NORTHERN PLAINS OVERNIGHT.  THIS WILL INCREASE THE LOW
LEVEL GRADIENT ACROSS THE MOUNTAINS TONIGHT WHICH IN TURN WILL CRANK
UP THE WINDS OVER THE MOUNTAINS...FOOTHILLS AND ADJACENT PLAINS.
NOT CONFIDENT ENOUGH AT THIS STAGE TO BUMP THE WATCH UP TO A WARNING
SO WILL LEAVE THAT PRETTY MUCH AS IS.  HOWEVER...THERE ARE SOME
SIGNS IN THE LATEST MODEL DATA SUGGESTING THAT THE THREAT MIGHT BE
OVER PRIOR TO THE CURRENT END OF THE WATCH.

.LONG TERM...STRONG DOWNSLOPE FLOW TUESDAY MORNING AND A COUPLE OF
COLD FRONTS THEREAFTER TALKING POINTS THIS MORNING. FIRST OFF...
MODELS ESPLY THE NAM...INDICATE A CONTINUATION OF STRONG AND GUSTY
DOWNSLOPE FLOW ON THE LEESIDE OF THE FRONT RANGE TUESDAY MORNING.
WIND GRIDS INDICATE SUSTAINED SPEEDS IN THE 25-40 MPH RANGE WITH
GUSTS APPROACHING 65 MPH...WITH A FEW FOOTHILL LOCATIONS STRONGER
THAN THAT. ON THE NEARBY PLAINS...SPEEDS NOT AS STRONG... HOWEVER
NAM INDICATES GUSTS POTENTIALLY AS HIGH AS 60 MPH DURING EARLY
MORNING HOURS. ALL THIS WIND OCCURS BEFORE SFC PRESSURES BEGIN
RAISING SHARPLY ON THE PLAINS WITH STRONG DOWNWARD VERTICAL
VELOCITIES DEVELOPING BEHIND A COLD FRONT MOVING THRU SERN WYOMING.
WIND SPEEDS JUST BELOW HIGH WIND CRITERIA. HOWEVER SINCE THE HIGH
WIND WATCH IS NOW OUT AND THE GFS NAM SREF AND ECMWF ALL PRETTY MUCH
INDICATE SIMILAR SPEEDS...WILL HANG ONTO THE WATCH FOR NOW. BUT MAY
SEE THE STRONGEST WINDS SHUTTING WELL BEFORE NOON WHEN THE WATCH
PERIOD ENDS. BY TUESDAY AFTERNOON...SFC WINDS ON THE PLAINS TURN
N-NWLY AHEAD OF A RELATIVELY STRONG COLD FRONT WHICH MODELS SHOW
DROPPING SWRD THRU NERN COLORADO. DO NOT SEE MUCH MOISTURE
ACCOMPANYING THIS FRONTAL SYSTEM...BUT ONCE THIS FRONTAL BNDRY DROPS
SOUTH OF THE PALMER DIVIDE AROUND LATE AFTERNOON...NLY SFC WINDS
SHIFT TO AN E-SELY COMPONENT WHICH DRAWS IN LOW-LEVEL MOISTURE FM
WESTERN KANSAS. MODEL CROSS SECTIONS SHOW A LOW CLOUD DECK FORMING
ALONG THE FRONT RANGE TUESDAY EVENING. MAY SEE A FEW EVENING SNOW
SHOWERS IN THE FOOTHILLS AND ON THE PALMER DIVIDE...BUT NOTHING OF
REAL CONSEQUENCE SINCE POST-FRONTAL MOISTURE LOOKS QUITE SHALLOW.
LASTLY...MADE FEW CHANGES TO TEMPERATURES ON TUESDAY EVEN THOUGH THE
COLD FRONT NOW APPEARS TO ARRIVE LATER IN THE DAY. IN THE HIGH
COUNTRY MOIST WEST-NORTHWESTERLY FLOW AND DECENT OROGRAPHICS SHOULD
CONTINUE TO PRODUCE AREAS OF LIGHT SNOWFALL MAINLY ALONG AND WEST OF
THE CONTINENTAL DIVIDE THROUGH TUESDAY NIGHT. SEE ONLY LIGHT
ACCUMULATION WITH THE HEAVIER SHOWERS UP NEAR THE DIVIDE.

AFTER A RETURN TO SLIGHTLY WARMER AND DRIER CONDITIONS ON WEDNESDAY
NEXT UPPER LEVEL TROUGH AND FRONTAL SYSTEM ARE FORECAST TO PASS
THROUGH THE AREA LATE ON NEW YEAR/S DAY. GFS AND ECMWF SHOW THE
FRONT MOVING INTO THE DENVER METRO AREA DURING THE AFTERNOON...
BRINGING WITH IT A BIT MORE MOISTURE. HOWEVER MOST OF THE LARGE
SCALE LIFT PRODUCED BY THE UPPER TROUGH APPEARS TO PASS BY THE AREA
BEFORE THE FRONT ARRIVES. SO AGAIN SHOULD WE SEE ANY PCPN IT WILL BE
LIGHT AND SPOTTY AND PRODUCED BY MODEST POST-FRONTAL UPSLOPE FLOW.
PRECIPITATION SHOULD MOVE OUT OF THE I-25 URBAN CORRIDOR DURING THE
EVENING THURSDAY...WHILE LIGHT SNOW CONTINUES IN AREAS OF THE HIGH
COUNTRY OVERNIGHT. COOL DOWN WITH THIS COLD FRONT LOOKS SHORT-LIVED
AS THE GFS SHOWS A QUICK REBOUND IN TEMPS ON FRIDAY WITH A SHIFT TO
A DRIER S-SELY LOW-LEVEL FLOW.

OVER THE WEEKEND...GFS SHOWS A WEAK UPPER AIR SYSTEM SWEEPING ACROSS
THE AREA...BUT FOR NOW WILL HOLD OFF ON MAKING ANY CHANGES TO THE
FCST THAT FAR OUT.

&&

.AVIATION...VFR CONDITIONS THROUGH TONIGHT.  GUSTY AND ERRATIC
CHINOOK WINDS WILL BE ON THE INCREASE LATER TODAY...ESPECIALLY AT
KBJC.  THESE GUSTY AND ERRATIC WINDS WILL CONTINUE OVERNIGHT NEAR
THE FOOTHILLS WITH SOME VERY STRONG GUSTS POSSIBLE AT KBJC.  KDEN
AND KAPA WILL MORE LIKELY SEE DRAINAGE WINDS WITH SOME OCCASIONAL
WEST WINDS BREAKING THROUGH OVERNIGHT.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH FOR MONDAY NIGHT
     AND TUESDAY MORNING FRONT RANGE FOOTHILLS AND NEARBY ADJACENT
     PLAINS...ZONES 35..36..38..AND 39.

ET/BAKER
Hazardous weather outlook, Dec 29, 5:31 AM MST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
531 AM MST MON DEC 29 2008

COZ030>051-291800-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
531 AM MST MON DEC 29 2008

...HIGH WIND WATCH TONIGHT THROUGH TUESDAY MORNING FOR THE FRONT
RANGE AND I-25 URBAN CORRIDOR IN NORTHERN COLORADO...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

GUSTY...ERRATIC CHINOOK WINDS WILL GRADUALLY INTENSIFY DURING THE
LATTER PART OF THE DAY TODAY AND OVERNIGHT TONIGHT.  FOOTHILL
LOCALES...THE HIGH MOUNTAIN AREAS AND LOWER ELEVATIONS IMMEDIATELY
TO THE LEE OF THE MOUNTAINS WILL SEE THE STRONGEST WINDS...WHERE
GUSTS MAY EXCEED 70 MPH.

STRONG WEST TO NORTHWEST FLOW ALOFT WILL PERSIST OVER THE OUTLOOK
AREA THROUGH TONIGHT.  A WEATHER SYSTEM WILL DEVELOP OVER THE
NORTHERN PLAINS LATER TODAY AND TONIGHT...INCREASING THE PRESSURE
GRADIENT ACROSS NORTHEAST COLORADO WHICH WILL LEAD TO THE STRONG
WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WEST WINDS ARE EXPECTED TO CONTINUE IN AND NEAR THE FRONT
RANGE THROUGH TUESDAY MORNING. FRONT RANGE LOCATIONS MAY SEE GUSTS
TO AROUND 70 MPH DURING THE MORNING...WITH GUSTS POSSIBLY AS HIGH AS
60 MPH ALONG THE BASE OF THE FOOTHILLS IN JEFFERSON...BOULDER AND
LARIMER COUNTIES. THE STRONGEST WINDS AT HIGHER ELEVATIONS OF THE
FRONT RANGE WILL LIKELY PRODUCE AREAS OF BLOWING SNOW CREATING
DIFFICULT DRIVING CONDITIONS. THESE STRONG AND GUSTY CHINOOK WINDS
ARE EXPECTED TO DIE DOWN TUESDAY AFTERNOON WITH THE PASSAGE OF A
BACKDOOR COLD FRONT. A SHIFT TO UPSLOPE WINDS MAY PRODUCE A FEW SNOW
SHOWERS IN THE FOOTHILLS AND ON THE PALMER DIVIDE LATE AFTERNOON AND
EVENING ON TUESDAY. HOWEVER DUE TO A LACK OF MOISTURE WITH THIS
SYSTEM...SNOW ACCUMULATION IS NOT ANTICIPATED.

A SECOND COLD FRONT WILL BRING COLDER TEMPERATURES AND A CHANCE OF
SNOW TO THE FRONT RANGE AND PORTIONS OF THE NORTHEAST COLORADO LATE
NEW YEARS DAY. ONCE AGAIN BECAUSE OF A LACK OF MOISTURE WITH THIS
FRONTAL SYSTEM LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED.

MEANWHILE THE CHANCE FOR SNOW WILL CONTINUE IN THE COLORADO HIGH
COUNTRY FOR MOST OF THE WEEK...MAINLY IN AREAS ALONG AND WEST OF
THE CONTINENTAL DIVIDE. ANY SNOW ACCUMULATION SHOULD REMAIN ON THE
LIGHT SIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

ET/BAKER

Nearby

High Wind Warnings in Colorado, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.